Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Nausea and discomfort under the ribs. Have acid reflux. Taking lansaprazole. Endoscopy suggested. Serious?

Hi I've been having stomach problems for a few months now. Im 31 year old female with no previous medical problems. It started with a uncomfortablness in my stomach. Under left rib. Then the constant burping nausea and heartbeat began. It got so bad i ended up in a&e. They gave me omeprazole for suspected gastritis. Had a US to rule out gall bladder came back fine. 6 weeks on the nausea has gone but this stomach pain still with me, hard to explain its not a pain as such it feels like something hard is inside. More uncomfortable feeling. I still have acid reflex most days and burning but not as severe i have been back to my Dr and he's changed meds to lansaprazole, still no better. I have a endoscopy in 4 weeks. Im so worried its something serious
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...
The symptoms as mentioned by you suggest that you might be having Gastro esophageal reflux disease, which is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Lansaprazole,etc. (which prevent acid formation in stomach) Metoclopramide can also be used but it has some side effects on long term usage
4. Surgical treatment- includes Fundoplication, done when medical measures fail.

An endoscopy will be helpful to rule out any abnormality in the gastrointestinal tract.
Based upon that, appropriate management steps could be taken.

There is no need to will be fine.
Wish you a good health & speedy recovery.
Thanks & Take care.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor